Unlocking the **Economic Potential** of the **Tourism Industry** Post-COVID-19



16–17 November 2021 2 p.m. – 5:20 p.m.

(Philippine standard time)

Day 1 16 November 2021		
Opening		
Emcee: ALELI ROSARIO, Senior Economics Officer, Economic Research and Regional Cooperation Department (ERCD), Asian Development Bank (ADB)		
2:00 p.m.	Welcome Remarks	
	TETSUSHI SONOBE, Dean, Asian Development Bank Institute (ADBI)	
	Opening Remarks	
	JOSEPH ZVEGLICH Jr., Deputy Chief Economist, concurrently Deputy Director General and Officer-in-Charge, ERCD, ADB	
2:10 p.m.	Keynote Speech	
	SANDRA CARVÃO, Chief, Market Intelligence and Competitiveness, World Tourism Organization (UNWTO)	
Session 1: Re	egional Economic Outlooks	
2:20 p.m.	Regional Economic Outlook JONG WOO KANG, Principal Economist, Regional Cooperation and Integration Division, ERCD, ADB	
2:35 p.m.	Economic Outlook of India DEEPAK MISHRA, Director & Chief Executive, Indian Council for Research on International Economic Relations	
2:50 p.m.	Economic Outlook of the People's Republic of China ZHANG MINWEN, Deputy Director General, International Economics and Finance Institute	
3:05 p.m.	Open Discussion	
3:15 p.m.	Break (10 minutes)	

Asian Think Tank Development Forum 2021 16-17 November 2021

	JIN KIM, Economist, ERCD, ADB
3:25 p.m.	Cambodia in Global Tourism Project: Aspect and Perspective in Recoveries TENG DELUX, Research Fellow, Cambodia Development Resource Institute
3:40 p.m.	COVID-19 and Tourism Sector: An Impact Assessment in Case of Azerbaijan RAMIL HUSEYN, Deputy Executive Director, Center for Analysis of Economic Reforms and Communication
3:55 p.m.	Discussant - WOUTERUS SCHALKEN, Senior Sustainable Tourism Specialist, Urban Sector Group, Sustainable Development and Climate Change Department, ADB
4:05 p.m.	Open Discussion
4:15 p.m.	Break (10 minutes)
Session 3: T0	DURISM and COVID-19: Country Cases (Part - II)
Moderator: PE	TER MORGAN, Vice Chair for Research, ADBI
4:25 p.m.	Unlocking Tourism's Post-COVID-19 Economic Potential: Elevating Governance from Destination to Tourism Industry Level JOHN PAOLO RIVERA, Asian Institute of Management
4:40 p.m.	Unlocking the Economic Potential of Tourism Industry Post-COVID-19 in Indonesia CARUNIA MULYA FIRDAUSY, Professor of Economics, Center for Economic Research Indonesian Institute of Sciences
4:55 p.m.	Discussant - SANCHITA BASU DAS, Economist, Regional Cooperation and Integration Division, ERCD, ADB
5:05 p.m.	Open Discussion
	·
5:15 p.m.	Closing for the day and reminders for next day
5:15 p.m. Day 2 17 No	
Day 2 17 No	
Day 2 17 No	vember 2021
Day 2 17 No	vember 2021 APACITY-BUILDING SESSION
Day 2 17 No Session 4: Ca	vember 2021 APACITY-BUILDING SESSION EUNGJU BAEK, Deputy Dean, ADBI
Day 2 17 No Session 4: Ca	vember 2021 APACITY-BUILDING SESSION EUNGJU BAEK, Deputy Dean, ADBI Panel Discussion with Think Tanks
Day 2 17 No Session 4: Ca	Panel Discussion with Think Tanks MONZUR HOSSAIN, Research Director, Bangladesh Institute of Development Studies SURIYAN VICHITLEKARN, Executive Director, Mekong Institute
Day 2 17 No Session 4: Ca	Panel Discussion with Think Tanks MONZUR HOSSAIN, Research Director, Bangladesh Institute of Development Studies SURIYAN VICHITLEKARN, Executive Director, Mekong Institute MEDELINA K. HENDYTIO, Deputy Executive Director, Center for Strategic an
Day 2 17 No Session 4: Ca Moderator: SE 2:00 p.m.	Panel Discussion with Think Tanks MONZUR HOSSAIN, Research Director, Bangladesh Institute of Development Studies SURIYAN VICHITLEKARN, Executive Director, Mekong Institute MEDELINA K. HENDYTIO, Deputy Executive Director, Center for Strategic an International Studies Indonesia Break (10 min)
Day 2 17 No Session 4: Ca Moderator: SE 2:00 p.m. 3:20 p.m.	Panel Discussion with Think Tanks MONZUR HOSSAIN, Research Director, Bangladesh Institute of Development Studies SURIYAN VICHITLEKARN, Executive Director, Mekong Institute MEDELINA K. HENDYTIO, Deputy Executive Director, Center for Strategic an International Studies Indonesia
Day 2 17 No Session 4: Ca Moderator: SE 2:00 p.m. 3:20 p.m.	Panel Discussion with Think Tanks MONZUR HOSSAIN, Research Director, Bangladesh Institute of Development Studies SURIYAN VICHITLEKARN, Executive Director, Mekong Institute MEDELINA K. HENDYTIO, Deputy Executive Director, Center for Strategic ar International Studies Indonesia Break (10 min) JSTAINABLE TOURISM – An Emerging Issue in Post-COVID-19 Recovery

Asian Think Tank Development Forum 2021 16-17 November 2021

	SARA CURRIE, Tourism Specialist, Pacific Private Sector Development Initiative (PSDI). ADB ERDENESAIKHAN NYAMJAV, Associate Social Development Officer (Safeguards), Mongolia Resident Mission, East Asia Department, ADB MARK R. BEZUIJEN, Principal Environment Specialist, Environment, Natural Resources and Agriculture Division, East Asia Department, ADB
4:00 p.m.	Open Discussion
4:10 p.m.	Break (10 min)
	OURISM and TECHNOLOGY (N-YOUNG PARK, Director, Regional Cooperation and Integration Division, ERCD, ADB
4:20 p.m.	Big Data for Better Tourism Policy, Management, and Sustainable Recovery from COVID-19 MATTHIAS HELBLE, Senior Economist, ADB (on leave with the World Health Organization) ANNA FINK, Country Economist, Indonesia Resident Mission, ADB
4:40 p.m.	Panel Discussion RICKY HOI, Deputy Director, Macao Government Tourism Office
	SARAH MATHEWS, Head of Media Partnerships, APAC, Tripadvisor NATALIA BAYONA, Director, Innovation, Education, and Investments, UNWTO
5:05 p.m.	Open Discussion
WAY FORWA	ARD for the ADB-Asian Think Tank Network
5:15	Forum Summary and Recommendations JONG WOO KANG and SANCHITA BASU-DAS, ADB
5:30	END